Anyone been diagnosed with gastroparesis?

For some time now, I have been getting feelings of nausea (at almost anytime, including the middle of the night!), bloating, feeling full quickly when eating and I am losing a bit of weight. After an internet search, all this seems to fit the diagnosis of gastroparesis, which I had never heard of until today! Is it linked with vasculitis at all? On holiday right now and can't get to the gp before September, so am asking you out there - any advice, please?

8 Replies

  • Possibly - but Dr Google just tells you what it might be - and the risk is the possible causes underlying it. It can be a symptom of a few rather nasty things and they need to be investigated. You do need to see your doctor as soon as is reasonable. September is 10 days away - 10 days is possibly not too bad, but it depends when in September.

  • Hi Ayla,

    I only have experience of gastroperesis in relation to Type 1 diabetes where it is becoming an increasing problem. The mechanism for it developing is high blood sugar levels causing nerve damage to the stomach and I would suppose that inflamed arteries and veins, due to vasculitis would have the same effect.

    There was a discussion recently on the VUK Facebook site about these types of symptoms and some people had found a low residue diet helpful. As PMRpro says a sinister cause of these symptoms has to be ruled out as well.

    Hope you feel better soon


  • Thanks, both of you! That helps! I realise we could be talking cancer of the stomach but I don't have some of the symtoms. I will see the GP when I return to the UK on Sept 4th. I don't have diabetes and my vasculitis is well controlled. Have just re checked my weight - all is good, am maintaining my normal weight, thank goodness, sorry for that unintended confusion!

  • Since you've mentioned it: not just gastric cancer - it can be ovarian cancer too and for many things the early symptoms are very vague and you won't have all of them. But the earlier these things are caught the better for obvious reasons. See your GP as soon as you can.

  • Yes, and with exactly those symptoms, I went to my doctor and after a scan was diagnosed with an enlarged liver, due to my medications. I'm a non drinker! So for sure, time to see your doctor!

  • my nausea is put down to my meds.

  • I have vasculitis and gastroparesis..and urinary retention. However, i saw a gastroenterologist and underwent testing and was found to have low motility in my intestines. An upper GI showed bacterial overgrowth, which was treated with antibiotics, and my GI symptoms improved, but did not fully resolve. Vasculitis can, of course, effect the mesenteric vessels, so it's best to get these new symptoms evaluated.

  • Hi, I have gastroparesis, severe, so if you have any further questions, just ask away! I do not have diabetes, but I have EDS. It has caused me to lose a lot of weight. I am 5 stone 7 at the moments. I have also juts had a PEG tube fitted. Nausea is a real problem to deal with. I take domperidone, ondansetron and cissapride. If you have any queries, let me know x

You may also like...